Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 276, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 14, 2016, 6:19 PM EDT for Early County, Georgia. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2016, 6:19 PM EDT (22:19 UTC)
- Expired
- Aug 14, 2016, 7:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Early County, GA
The radar
The Ft Rucker radar (KEOX), 50 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:07 PM EDT | TSTM WND DMG | 5 E Columbia, GA | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896
WUUS52 KTAE 142219
SVRTAE
GAC099-142315-
/O.NEW.KTAE.SV.W.0276.160814T2219Z-160814T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM EDT SUN AUG 14 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EARLY COUNTY IN GEORGIA...
* UNTIL 715 PM EDT
* AT 619 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
COLQUITT...MOVING WEST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLAKELY...ARLINGTON...COLUMBIA...DOUGLASVILLE...CENTERVILLE...
DAMASCUS...OLD DAMASCUS...CUBA...ROWENA...FERRELL CROSSROADS...
EARLY CO A/P...COLOMOKEE...SAWHATCHEE...HENTOWN...ROCK HILL...
KOLOMOKI MOUNDS SP AND HILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3149 8503 3150 8488 3148 8480 3147 8481
3144 8479 3143 8467 3142 8464 3126 8465
3126 8492 3124 8492 3125 8511 3128 8511
3129 8510 3132 8508 3137 8509 3143 8507
3147 8507 3151 8505 3152 8503
TIME...MOT...LOC 2219Z 111DEG 29KT 3130 8476
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
952
WWUS52 KTAE 142242
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 PM EDT SUN AUG 14 2016
GAC099-142315-
/O.CON.KTAE.SV.W.0276.000000T0000Z-160814T2315Z/
EARLY GA-
642 PM EDT SUN AUG 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN EARLY COUNTY...
AT 641 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BLAKELY...MOVING
NORTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLAKELY...COLUMBIA...CENTERVILLE...SAWHATCHEE...CUBA...HENTOWN...ROCK
HILL...
FERRELL CROSSROADS...EARLY CO A/P...COLOMOKEE...KOLOMOKI MOUNDS SP
AND
HILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TALLAHASSEE.
&&
LAT...LON 3149 8503 3150 8488 3148 8480 3147 8481
3144 8479 3126 8482 3126 8492 3124 8492
3125 8511 3128 8511 3129 8510 3132 8508
3137 8509 3143 8507 3147 8507 3151 8505
3152 8503
TIME...MOT...LOC 2241Z 117DEG 24KT 3138 8487
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:12 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 14, 3:12 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
312 PM EDT SUN AUG 14 2016
.NEAR TERM [Through Tonight]...
A weak mid-level inverted trough moving across the eastern Gulf will
help to enhance convection late afternoon/evening compared to
coverage yesterday. The main focus for the higher PoPs is across the
eastern part of the CWA, near VLD. This enhancement is clearly shown
by the hi-res models and given the good agreement, have tended on
the higher side of most guidance for PoPs for the first half of
tonight. With the mid-level inverted trough shifting west tonight,
this in addition to the loss of daytime heating should decrease PoPs
significantly for the second half of the night.
Lows will mainly be in the mid 70s tonight except for parts of SE
Alabama that may drop into the lower 70s.
.SHORT TERM [Monday Through Tuesday Night]...
Deep layer ridging will continue to build across the region through
mid week, putting the forecast area in an easterly flow regime. This
will yield a more active east coast sea-breeze, which will in turn
enhance shower and storm chances across the eastern third of the
forecast area each afternoon and evening. Expect POPs to range
between 20-40%, with afternoon highs running in the low to mid
90s.
.LONG TERM [Wednesday Through Sunday]...
A weak shortwave trough moving across the Southern Great Lakes
region will help to deamplify ridging across the area by mid-week,
yielding a return to normal summertime conditions. Afternoon
thunderstorm chances will generally run in the 40% range. Afternoon
highs will generally run in the mid 90s before gradually decreasing
into the lower 90s by the end of the period.
Operational model guidance remains fairly consistent from model to
model and with previous solutions in depicting a vigorous shortwave
trough sweeping across the central and eastern US by the end of the
week/weekend timeframe, moving the ridge eastward out of the region.
If this comes to fruition, it would mark the beginning of a pattern
shift across the forecast area.
&&
.AVIATION [Through 18Z Monday]...
Convection has started to develop and overall the best chances of
TSRA will be near VLD this afternoon, although there is a chance
across the entire area and thus have included VCTS or tempo at each
one of the sites. Storms this evening will linger a little longer
and diminish by around 4z. Fog is expected Monday morning at the
sites that receive rain this afternoon.
&&
.MARINE...
Southeasterly winds will prevail at 10 to 15 knots each afternoon
through Tuesday before decreasing later in the week. Expect seas of
2 to 3 feet, with a slight chance of thunderstorms each afternoon
and evening.
&&
.FIRE WEATHER...
No concerns.
&&
.HYDROLOGY...
The Steinhatchee River at Steinhatchee remains the only river in
flood stage (minor flood stage) and is forecast to continue to
recede slowly in the coming days. The Sopchoppy River near Sopchoppy
continues to recede this afternoon, with the river forecast to fall
below action stage sometime tomorrow afternoon or evening. The Shoal
River at Mossy Head has receded below action stage this afternoon,
while the gauge near Crestview remains in action stage. The river is
expected to slowly recede through the remainder of the week at
this point. Widespread heavy rainfall is not expected to
aggravate these sites or any other points along our area rivers.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 95 76 95 76 / 30 20 10 20 20
Panama City 76 89 78 89 78 / 20 20 10 30 0
Dothan 72 92 74 92 74 / 30 30 10 30 20
Albany 74 95 75 95 75 / 40 20 10 20 10
Valdosta 73 94 74 93 75 / 40 40 20 30 20
Cross City 74 93 75 92 75 / 40 40 20 30 20
Apalachicola 77 89 78 89 78 / 20 10 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Pullin
FIRE WEATHER...Godsey
HYDROLOGY...PullinIn the hours before
Local storm report, Aug 14, 4:57 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG WAUKEENAH 30.41N 83.95W
08/14/2016 JEFFERSON FL LAW ENFORCEMENT
TREE DOWN IN THE ROAD.
0355 PM TSTM WND DMG 1 NNW WADESBORO 30.52N 84.07W
08/14/2016 LEON FL LAW ENFORCEMENT
TREE DOWN IN EASTBOUND LANE OF US 90.
&&
GODSEYSpecial weather statement, Aug 14, 5:14 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT SUN AUG 14 2016
GAZ145-157-158-142200-
GRADY GA-THOMAS GA-MITCHELL GA-
514 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRADY...SOUTHERN
MITCHELL AND NORTHWESTERN THOMAS COUNTIES UNTIL 600 PM EDT...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OCHLOCKNEE...OR NEAR CAIRO...MOVING NORTH AT
20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAMILLA...CAIRO...PELHAM...THOMASVILLE...OCHLOCKNEE...WHIGHAM...
MITCHELL CO A/P...COTTON...AKRIDGE...QUALITY...PASCO...BRANCHVILLE...
HARRELLS STILL...PINE PARK...ELPINO...HOPEFUL...DAWESVILLE...
SPENCE...PEOPLES STILL AND GRADY CO A/P.
LAT...LON 3106 8400 3104 8400 3104 8399 3086 8391
3080 8429 3118 8441 3127 8410
TIME...MOT...LOC 2113Z 159DEG 18KT 3092 8412
JLFLocal storm report, Aug 14, 5:22 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 5 WNW HARTFORD 31.13N 85.77W
08/14/2016 GENEVA AL 911 CALL CENTER
TREE DOWN ON COUNTY ROAD 41
&&
DVDLocal storm report, Aug 14, 5:23 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG HIGH BLUFF 31.16N 85.73W
08/14/2016 GENEVA AL UTILITY COMPANY
CAUSE OF POWER OUTAGE NEAR HIGH BLUFF WAS DUE TO TREE
DOWN
&&
DVDLocal storm report, Aug 14, 5:29 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 N ENTERPRISE 31.33N 85.85W
08/14/2016 COFFEE AL LAW ENFORCEMENT
TREES...POWER LINES...AND POLES DOWN MAINLY ON THE NORTH
SIDE OF ENTERPRISE
&&
DVDSpecial weather statement, Aug 14, 5:41 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
541 PM EDT SUN AUG 14 2016
FLZ029-034-128-134-142230-
LAFAYETTE FL-COASTAL DIXIE FL-COASTAL TAYLOR FL-INLAND DIXIE FL-
541 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR DIXIE AND SOUTHEASTERN LAFAYETTE
COUNTIES UNTIL 630 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOWLERS BLUFF...OR 7 MILES WEST OF
CHIEFLAND...MOVING NORTHWEST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROSS CITY...FOWLERS BLUFF...OLD TOWN...YELLOW JACKET...TENNILLE...
CROSS CITY AIRPORT...SHAMROCK...CLARA...FLETCHER...JONESBORO...
EUGENE...HINES...GUARANTO SPRINGS AND FANNING SPRINGS.
LAT...LON 2977 8295 2972 8296 2970 8294 2970 8296
2963 8297 2958 8294 2958 8295 2954 8298
2947 8298 2940 8302 2937 8307 2934 8307
2933 8310 2976 8341 2972 8335 2982 8332
2993 8296 2980 8292
TIME...MOT...LOC 2141Z 151DEG 31KT 2945 8298
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:23 PM EDT | Special Weather Statement | TAE | Ben Hill | 37 min |
| Aug 14, 4:27 PM EDT | Special Weather Statement | TAE | Grady, Thomas | 48 min |
| Aug 14, 5:14 PM EDT | Special Weather Statement | TAE | Grady, Mitchell, Thomas | 46 min |
| Aug 14, 6:33 PM EDT | Special Weather Statement | TAE | Seminole | 27 min |
| Aug 14, 7:06 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 69 min |
| Aug 14, 7:53 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Irwin, Lowndes and 2 more | 67 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.